Do medications have side effects?

A place to discuss all things treatment-related. Medications, IVs, midlines, PICC lines, NG tubes, sub-q pumps, home health care, etc. Also includes alternative and homeopathic remedies including NAET, vitamins, liver detoxing, and more for active HG and TTC preparation.

Moderators: JennyK, mammaclare, nomore

Do medications have side effects?

Postby mommyC3 » Jul 16, 2004 7:45 am

I'm so excited to find this board this time around. I'm new to the board but not to HG. I am a three-time HG survivor and working on my fourth (I will introduce myself on one of the other sections). I have had a cautious/conservative doctor in the past who would not treat until after the 12th week. As I look back now, that was almost cruel! He only gave me Dramamine (over-the-counter motion sickness medication) for the first two pregnancies, and finally after throwing up streaks of blood with the third pregnancy did he give me Phenergan. It helped to take the edge off of things, but after reading all the posts here, I'm noticing that I probably could of been a lot more comfortable. Well...that doctor is no longer delivering and I had to find someone different. This new office has three female doctors and one male. Before even being seen, they called in Phenergan for me. I'm at nine weeks, and ususlly by this time, I am chucking pretty good and have made at least weekly trips to the ER for fluids. I usually lose quite a bit of weight before I start gaining. I've only (HA!) thrown up five times this week, but it is all bile and my stomach is killing me! I went back into the "new" doctor yesterday and asked about Unisom/B6 that I have been reading about. "Absolutely!", was her response! She said, "we're moms here and we know that you need to be able to function at home!" "If this doesn't help, you let us know and we will try something different for you." I was so excited, I could of cried!!!!! :D She's also going to put me on Zantac for my stomach discomfort, and oral Phenergan just because I usually end up expelling mine probably before it has time to work.

My question...FINALLY...when taking the Unisom and B6, she recommended starting out with half a tablet and working my way up to a full one because it might make me sleepy. [color=blue]How sleepy does it make you? And is it possible to get addicted to the stuff?[/color]

Thank you in advance for any info you have!
Carrie
mommyC3
New Member
 
Posts: 12
Joined: Jul 06, 2004 1:15 pm

unisom/b6

Postby IslandDreamer » Jul 17, 2004 8:24 am

Hi,

I had no side effects with unisom/b6 with my first. . .didn't work for the second. I was exhausted all the time, but no more so after the unisom/b6 started.

IV Reglan gave me an anxiety attack and what I would call hallucinations. When I described what happened in the ER with Reglan, my dr immediately listed me as allergic to Reglan.

Good luck. Glad you have a new doctor who is helping you.
IslandDreamer
HER Majesty
 
Posts: 9259
Joined: Jul 12, 2004 10:49 pm
Location: Texas


Return to Medications, Treatments & Alternative Therapies

Who is online

Users browsing this forum: No registered users and 1 guest